Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 65, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 25, 2011, 3:45 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2011, 3:45 AM EDT (07:45 UTC)
- Expired
- Jun 25, 2011, 4:39 PM EDT
- In force
- 13 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
346 WHUS73 KAPX 250745 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 345 AM EDT SAT JUN 25 2011 LHZ347-348-251500- /O.NEW.KAPX.SC.Y.0065.110625T0745Z-110625T1500Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 345 AM EDT SAT JUN 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
342 WHUS73 KAPX 251450 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1050 AM EDT SAT JUN 25 2011 LHZ347-348-252100- /O.EXT.KAPX.SC.Y.0065.000000T0000Z-110625T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1050 AM EDT SAT JUN 25 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
070 WHUS73 KAPX 252039 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 439 PM EDT SAT JUN 25 2011 LHZ347-348-252145- /O.CAN.KAPX.SC.Y.0065.000000T0000Z-110625T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 439 PM EDT SAT JUN 25 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 24, 10:48 PM EDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jun 24, 10:48 PM EDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1048 PM EDT FRI JUN 24 2011 .SYNOPSIS.../ISSUED AT 325 PM/ A RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD INTO THE GREAT LAKES REGION...DISSIPATING THE LOW CLOUDS AND DRIZZLE...AND GENERATING SUNSHINE AND MORE SEASONAL TEMPERATURES BY SATURDAY. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL HOLD OFF UNTIL MONDAY AND TUESDAY...AS A WEAK COLD FRONT APPROACHES THE REGION. LOCKER && .SHORT TERM.../ISSUED AT 1043 PM/...TONIGHT MOISTURE PINWHEELING AROUND SLOWLY DEPARTING LOW PRESSURE CONTINUES TO PLAGUE THE NORTH WOODS WITH PLENTY OF CLOUDS THIS EVENING...ALONG WITH SOME PATCHY DRIZZLE. SHARP CLEARING LINE JUST TOO OUR WEST MAKING SLOW EAST ADVANCEMENT...AND EXPECT THIS TREND TO CONTINUE THROUGH THE REMAINDER OF THE NIGHT. SKIES "SHOULD" GRADUALLY CLEAR FROM WEST TO EAST...WITH AREAS ALONG AND WEST OF I-75 BECOMING MOSTLY CLEAR BY MORNING (HOPEFULLY). GIVEN OBSERVED TRENDS...DID LOWER INHERITED LOWS A DEGREE OR TWO ACROSS THE BOARD. MSB && .LONG TERM.../ISSUED AT 325 PM/...SATURDAY AND BEYOND PATTERN TRYING TO BECOMING MORE "SUMMER-LIKE" OVER THE NEXT SEVERAL DAYS AS CURRENT SLUGGISH MOVING STORM SYSTEM FINALLY YIELDS TO APPROACHING HIGH PLAINS MID LEVEL RIDGE AXIS. HOWEVER...REPLACEMENT PATTERN APPEARS TO BE A TRANSIENT ONE...ALLOWING NEXT SHORTWAVE AND ATTENDANT SHOWER AND STORM THREAT TO QUICKLY APPROACH BY EARLY NEXT WEEK. SIGNS POINTING TO PERHAPS A WELL EARNED LONGER REPRIEVE FROM THE WET WEATHER THE MIDDLE AND LATER PORTIONS OF NEXT WEEK AS MOST ACTIVE WEATHER SHIFTS NORTH. INITIAL FORECAST CONCERNS CENTER ON JUST HOW QUICK CLOUDS EXIT SATURDAY...WITH LATTER CONCERNS CENTERED ON AFOREMENTIONED RAIN AND THUNDER CHANCES MONDAY AND TUESDAY. MOISTURE CONTINUES TO DEPART SLOWLY EAST SATURDAY AS PARENT LOW PRESSURE DOES THE SAME. EXPECT A SUNNY START TO THE MORNING ACROSS WESTERN AREAS...WITH CLOUDS HANGING TOUGH NORTHEAST LOWER AS LOW LEVEL MOISTURE PINWHEELS SOUTH AROUND DEPARTING SYSTEM (SEE CENTRAL WISCONSIN WHERE BRIEF CLEARING ALLOWED RAPID CU/STRATO-CU DEVELOPMENT). DESPITE VIRTUALLY NO TEMPERATURE ADVECTION... INCREASING LATE JUNE SUN WILL QUICKLY WORK ITS MAGIC. THAT SAID...EXACT HIGHS STILL A STRUGGLE...OWNING TO JUST HOW DEEP MIXING REACHES AND LINGERING EASTERN CLOUD COVER ISSUES. MIXING THROUGH 850MBS EASILY SUPPORTS HIGHS IN THE MID TO UPPER 70S (ESPECIALLY WEST). WILL NOT GO QUITE THIS AGGRESSIVE...JUST NUDGING INHERITED HIGHS UP A DEGREE OR TWO INTO THE LOWER TO MIDDLE 70S. ANY LINGERING CLOUDS SHOULD QUICKLY DISSIPATE EARLY SATURDAY EVENING...LEAVING MOSTLY CLEAR/SUNNY SKIES SATURDAY NIGHT THROUGH SUNDAY EVENING (PERHAPS INCREASING CIRRUS SUNDAY). MODEST WAA AND FURTHER AIRMASS MODIFICATION WILL ADD A FEW MORE DEGREES TO TEMPERATURES ON SUNDAY ...WITH HIGHS DEFINITELY REACHING MORE SUMMER-LIKE READINGS IN THE UPPER 70S TO LOWER 80S. ENJOY! SAID WAA AND INCREASING MOIST RETURN FLOW AHEAD OF QUICKLY APPROACHING NORTHERN STREAM SHORTWAVE TROUGH AND ATTENDANT WARM AND COLD FRONTAL FEATURES WILL BRING OUR NEXT CHANCE FOR SHOWERS AND STORMS EARLY NEXT WEEK. STILL SOME TIMING DIFFERENCES...BUT GUIDANCE SLOWLY HONING IN FOR MONDAY NIGHT AS BEST OPPORTUNITY FOR RAIN AS MAIN WAVE AND COLD FRONT PUSH THROUGH THE REGION. AS ALWAYS WITH CONVECTION AT THIS EARLY JUNCTURE...EXACT EVOLUTION OF HOW THINGS UNFOLD UPSTREAM STILL VERY MUCH IN QUESTION...SO PREFER TO KEEP THINGS SIMPLE...FEATURING CHANCE POPS MONDAY THROUGH TUESDAY. IF CONSISTENCY REMAINS...LIKELY POPS WILL PROBABLY BE NEEDED FOR MONDAY NIGHT...AND THE RAIN THREAT WOULD LIKELY END SOONER ON TUESDAY. AS FOR SEVERE POTENTIAL...LATEST DAY 4-8 SPC SEVERE WEATHER OUTLOOK HAS HIGHLIGHTED AN AREA OF CONCERN FOR SEVERE STORMS MONDAY AFTERNOON JUST TO OUR WEST ACROSS THE UPPER MISSISSIPPI VALLEY REGION WHERE TROUGH PASSAGE AND PEAK INSTABILITY ARE BEST JUXTAPOSED. CURRENT TRENDS SUPPORT LESS IDEAL TIMING FOR NORTHERN MICHIGAN...WITH DEEP LAYER SHEAR QUICKLY ABATING AND LOSS OF INSTABILITY MONDAY NIGHT. STILL SOMETHING TO WATCH...ESPECIALLY IF THINGS SPEED UP BY ABOUT 6 TO 12 HOURS. HIGH PRESSURE BUILDS IN TUESDAY NIGHT (IF NOT SOONER)...BRINGING DRY AND SEASONABLY MILD CONDITIONS THROUGH AT LEAST THURSDAY. SUPPORT GROWING FOR MUCH WARMER AIR TO ARRIVE BY FRIDAY AS 850MB TEMPERATURES SPIKE ABOVE 20C. THIS ALONE WOULD SUPPORT HIGHS INTO THE 90S. ONCE AGAIN...WILL REMAIN CONSERVATIVE (MANY THINGS CAN CHANGE BY THEN) AND KEEP HIGHS IN THE 80S. SOUTHERN EXTENT OF CANADA SHORTWAVE TROUGH EXPECTED TO BRUSH BY THE AREA FRIDAY (HELPING TO PROPEL THAT WARM AIR NORTH). WAY...WAY TO EARLY TO GET TOO SPECIFIC ON TIMING AND COVERAGE...SO WILL SIMPLY RUN WITH HPC SUGGEST LOW END CHANCE SHOWER AND STORM MENTION FRIDAY. MSB && .MARINE.../ISSUED AT 325 PM/ MARINE...GUSTY NORTHWEST WINDS TO CONTINUE THROUGH SATURDAY BEHIND SLOWLY DEPARTING LOW PRESSURE JUST NORTHEAST OF THE LAKES. EXPECTING CONDITIONS TO REMAIN SUB SCA LEVELS...ALTHOUGH WILL NEED TO CLOSELY WATCH NORTHEAST LOWER COASTLINE WHERE COASTAL CONVERGENCE MAY TIP THE SCALES. QUICKLY IMPROVING CONDITIONS SATURDAY NIGHT INTO SUNDAY...WITH WINDS VEERING SOUTHEAST AS HIGH PRESSURE MOVES EAST OF THE REGION. MSB && .AVIATION.../ISSUED AT 1043 PM/...VALID FOR 06Z TAFS MVFR/IFR LOW CLOUD DECK SWIRLING AROUND DEPARTING EASTERN LAKES LOW PRESSURE WILL CONTINUE TO SLOWLY ERODE FROM WEST TO EAST THROUGH SATURDAY AS PARENT LOW MOVES OFF TO THE EAST. EXPECT SKIES TO BREAK EARLY THIS MORNING ACROSS WESTERN TAF SITES (KTVC AND KPLN)...WITH SKIES REMAINING MOSTLY CLEAR THROUGH SATURDAY. BRIEF CLEARING AT KAPN EARLY SATURDAY EXPECTED TO GIVE WAY TO BKN VFR CU /STRATO-CU DECK FOR THE MORNING AND EARLY AFTERNOON HOURS. NORTHWEST WINDS...AT TIMES GUSTY SATURDAY...TO CONTINUE. MSB && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, Jun 24, 10:00 AM EDT, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1000 AM EDT FRI JUN 24 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 251200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1000 AM EDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. AJS
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.